Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Two examples of local Artinian rings

Author: Wei Min Xue
Journal: Proc. Amer. Math. Soc. 107 (1989), 63-65
MSC: Primary 16A35; Secondary 16A52
MathSciNet review: 979222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We answer a question of D. A. Hill in the negative by providing two local artinian rings $ R$ and $ S$ such that $ R$ is right serial but the left indecomposable injective $ R$-module is not uniserial, and that $ S$ is not right serial but the left indecomposable injective $ S$-module is uniserial. Moreover $ R$ possesses a Morita duality but fails to have self-duality.

References [Enhancements On Off] (What's this?)

  • [1] Frank W. Anderson and Kent R. Fuller, Rings and categories of modules, Springer-Verlag, New York-Heidelberg, 1974. Graduate Texts in Mathematics, Vol. 13. MR 0417223
  • [2] Goro Azumaya, A duality theory for injective modules. (Theory of quasi-Frobenius modules), Amer. J. Math. 81 (1959), 249–278. MR 0106932
  • [3] Vlastimil Dlab and Claus Michael Ringel, Balanced rings, Lectures on rings and modules (Tulane Univ. Ring and Operator Theory Year, 1970–1971, Vol. I), Springer, Berlin, 1972, pp. 73–143. Lecture Notes in Math., Vol. 246. MR 0340344
  • [4] P. Dowbor, C. M. Ringel, and D. Simson, Hereditary Artinian rings of finite representation type, Representation theory, II (Proc. Second Internat. Conf., Carleton Univ., Ottawa, Ont., 1979) Lecture Notes in Math., vol. 832, Springer, Berlin, 1980, pp. 232–241. MR 607156
  • [5] David A. Hill, Rings whose indecomposable injective modules are uniserial, Canad. J. Math. 34 (1982), no. 4, 797–805. MR 672676, 10.4153/CJM-1982-055-3
  • [6] Julius Kraemer, Characterizations of the existence of (quasi-) self-duality for complete tensor rings, Algebra Berichte [Algebra Reports], vol. 56, Verlag Reinhard Fischer, Munich, 1987. MR 908292
  • [7] Kiiti Morita, Duality for modules and its applications to the theory of rings with minimum condition, Sci. Rep. Tokyo Kyoiku Daigaku Sect. A 6 (1958), 83–142. MR 0096700
  • [8] Bruno J. Müller, On Morita duality, Canad. J. Math. 21 (1969), 1338–1347. MR 0255597
  • [9] Bruno J. Müller, The structure of quasi-Frobenius rings, Canad. J. Math. 26 (1974), 1141–1151. MR 0379577
  • [10] A. H. Schofield, Representation of rings over skew fields, London Mathematical Society Lecture Note Series, vol. 92, Cambridge University Press, Cambridge, 1985. MR 800853

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A35, 16A52

Retrieve articles in all journals with MSC: 16A35, 16A52

Additional Information

Keywords: Uniserial modules, serial rings, Morita duality
Article copyright: © Copyright 1989 American Mathematical Society